Ohio, 2011

Flash Flooding and Flood in Ohio, June 4 to 5, 2011

June 4 to 5, 2011 · NWS PBZ · 24 events in 5 counties and zones

A complex of thunderstorms developed along a warm front moving northeast across eastern Ohio and northwest Pennsylvania. Some of the thunderstorms were severe with the bulk of the wind damage and hail reports across eastern Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$425,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A complex of thunderstorms developed along a warm front moving northeast across eastern Ohio and northwest Pennsylvania. Some of the thunderstorms were severe with the bulk of the wind damage and hail reports across eastern Ohio. Training of thunderstorms lead to heavy rainfall and flash flooding across parts of Muskingum county in Ohio including Zanesville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 4, 3:36 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 4, 3:36 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME
OF WHICH COULD BE SEVERE. RAIN WILL MOVE SOUTH OF THE AREA BY SUNDAY
AFTERNOON...WITH DRY CONDITIONS EXPECTED INTO TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
UPDATE TO REDUCE POPS IN THE SOUTHEAST COUNTIES FOR EARLY THIS
EVENING. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
DURING THE EVENING HOURS. CONSIDERING THE TIMING OF THE
FRONT...THERE MAY NOT BE AS GREAT OF A CHANCE FOR SEVERE WEATHER
DUE TO DIMINISHING INSTABILITY. HOWEVER...AREAS NORTH AND WEST OF
A LINE FROM ZANESVILLE TO BEAVER AND FRANKLIN REMAIN IN THE SPC
DAY 1 SLIGHT RISK FOR SEVERE WEATHER AS OF 20Z. WOULD NOT RULE OUT
THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS AS FAR SOUTH AS
THE MASON-DIXON LINE. PRIMARY THREATS WILL BE DAMAGING WINDS
AND/OR HAIL...WITH A VERY ISOLATED CHANCE OF A TORNADO. LOCATIONS
SOUTH OF INTERSTATE 70 COULD STILL SEE A SHOWER SUNDAY
MORNING...BUT CLEARING WILL MOVE IN FROM THE NORTH SUNDAY
AFTERNOON. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON
SUNDAY...BUT WITH NO STRONG PUSH OF COLD AIR BEHIND THE
FRONT...TEMPS SHOULD STILL BE A COUPLE OF DEGREES BELOW NORMAL.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL DRIFT SOUTHEAST FROM MICHIGAN ACROSS THE EASTERN
GREAT LAKES SUNDAY NIGHT AND REMAIN OVER THE AREA THROUGH MONDAY
NIGHT. ALTHOUGH AN UPPER LEVEL HIGH WILL SIT OVER THE SOUTHEASTERN
UNITED STATES...A SHORTWAVE SHOULD ROTATE ACROSS OHIO TUESDAY. RIGHT
NOW...DO NOT THINK THERE WILL BE ENOUGH DEEP MOISTURE TO TRIGGER
MUCH IN THE WAY OF ORGANIZED PRECIPITATION...BUT SOME ADDITIONAL
CLOUD COVER SHOULD BE PRESENT. TEMPERATURES WILL BE A FEW DEGREES
ABOVE SEASONAL NORMS DURING THE PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A WARM PERIOD FOR THE CWA IN THE LONG TERM WITH TEMPERATURES
APPROACHING 90 ON WEDNESDAY. TEMPERATURES WILL BE JUST ABOVE
NORMAL TUESDAY AND THEN SHOULD WARM TO 5 TO 10 DEGREES ABOVE
NORMAL FOR THE LATTER HALF OF NEXT WEEK.

A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY AS LOW
LEVEL MOISTURE INCREASES AND A COUPLE OF SHORTWAVES MOVE OVER THE
TOP OF THE RIDGE.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY MOVING SOUTH THROUGH THE AREA THIS EVENING WILL
TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORM BETWEEN 02Z-08Z.
THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS
LINGERING INTO THE MORNING HOURS AT MGW. OTHERWISE...VFR
CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD.

HIGH PRESSURE WILL BUILD IN LATER SUNDAY AND PROVIDE VFR
CONDITIONS THROUGH THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 4, 5:26 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT SAT JUN 4 2011

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021-022-052230-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
626 PM EDT SAT JUN 4 2011

...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-052230-
GARRETT-PRESTON-TUCKER-
626 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-013>016-022-023-052230-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
626 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 4, 1:15 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             TOBY                    41.08N  79.55W
06/04/2011  M0.88 INCH       CLARION            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100808

JD
Local storm report, Jun 4, 1:19 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             WEST FREEDOM            41.11N  79.62W
06/04/2011  M1.00 INCH       CLARION            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100809

JD
Special weather statement, Jun 4, 1:22 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT SAT JUN 4 2011

PAZ015-016-022-023-041915-
ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA-
222 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT ARMSTRONG...EXTREME SOUTHWESTERN
CLARION...INDIANA AND SOUTHWESTERN JEFFERSON COUNTIES...

AT 218 PM EDT...A LINE OF STRONG THUNDERSTORM WAS LOCATED FROM NEAR
EAST BRADY TOWARD PUNXSUTAWNEY...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR MOSGROVE...BRIDGEBURG...FRENCHS
CORNERS...AND GOSFORD AROUND 225 PM...WEST VALLEY...PINE
FURNACE...SLABTOWN...AND GREEN ACRES AROUND 230 PM...WEST VALLEY AND
GREENDALE AROUND 235 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4093 7882 4068 7884 4043 7898 4069 7967
      4099 7968
Special weather statement, Jun 4, 1:51 PM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT SAT JUN 4 2011

PAZ022-023-073-074-041945-
ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
251 PM EDT SAT JUN 4 2011

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...WESTMORELAND...INDIANA AND WESTMORELAND RIDGES...

AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 6 MILES WEST OF VANDERGRIFT...OR
ABOUT 3 MILES EAST OF NATRONA HEIGHTS...MOVING SOUTHEAST AT 35 MPH.

THESE THUNDERSTORMS CAN PRODUCE SMALL HAIL AND HEAVY RAIN THAT MAY
CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN
BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  VANDERGRIFT...        APOLLO...             DELMONT...
  SALTSBURG...          NEW ALEXANDRIA...     LATROBE...
  BLAIRSVILLE...        DERRY...              LIGONIER...
  NEW FLORENCE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4042 7898 4018 7916 4045 7968 4069 7969
Special weather statement, Jun 4, 5:13 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT SAT JUN 4 2011

OHZ039>041-042245-
CARROLL OH-COLUMBIANA OH-TUSCARAWAS OH-
613 PM EDT SAT JUN 4 2011

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...COLUMBIANA AND
TUSCARAWAS COUNTIES...

AT 608 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
NORTHWEST OF HOMEWORTH TO 7 MILES NORTHEAST OF BOLIVAR TO 13 MILES
NORTHWEST OF SUGARCREEK...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4044 8171 4045 8167 4064 8165 4067 8146
      4065 8124 4072 8123 4073 8109 4091 8108
      4090 8091 4093 8089 4079 8063 4059 8078
      4060 8085 4056 8086 4055 8092 4044 8094
      4042 8106 4043 8127 4038 8127 4033 8150

34
Local storm report, Jun 4, 5:54 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             BOLIVAR                 40.65N  81.45W
06/04/2011  E1.00 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100810

ASMITH

The radar

The Cleveland radar (KCLE), 92 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

12 hail, 7 thunderstorm wind, 4 flash flood, 1 flood. Local standard time, as filed.

Hail, Tuscarawas

When
June 4, 5:54 PM EST
Where
Tuscarawas County, Bolivar
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.650, -81.450

Thunderstorm Wind, Tuscarawas

When
June 4, 5:55 PM EST
Where
Tuscarawas County, 0.87 mi SW of Strasburg
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
40.590, -81.530

Law enforcement reported trees down in Strasburg.

Hail, Tuscarawas

When
June 4, 6:07 PM EST
Where
Tuscarawas County, Bolivar
Measured
1 in hail
Reported by
Public
Coordinates
40.650, -81.450

Hail, Tuscarawas

When
June 4, 6:10 PM EST
Where
Tuscarawas County, Dover
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.520, -81.470

Hail, Tuscarawas

When
June 4, 6:15 PM EST
Where
Tuscarawas County, 0.87 mi NW of Dover
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
40.530, -81.480

A COOP observer reported quarter to golf ball size hail.

Hail, Coshocton

When
June 4, 6:20 PM EST
Where
Coshocton County, 0.69 mi S of Coshocton
Measured
0.75 in hail
Reported by
Public
Coordinates
40.260, -81.850

Hail, Coshocton

When
June 4, 6:25 PM EST
Where
Coshocton County, 0.69 mi S of Coshocton
Measured
0.75 in hail
Reported by
Public
Coordinates
40.260, -81.850

Hail, Tuscarawas

When
June 4, 6:30 PM EST
Where
Tuscarawas County, Dover
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.520, -81.470

Thunderstorm Wind, Tuscarawas

When
June 4, 6:30 PM EST
Where
Tuscarawas County, 0.87 mi SE of New Philadelphia
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.490, -81.440

Law enforcement reported trees down in New Philadelphia.

Hail, Tuscarawas

When
June 4, 6:33 PM EST
Where
Tuscarawas County, 0.87 mi SE of New Philadelphia
Measured
1 in hail
Reported by
Public
Coordinates
40.490, -81.440

Hail, Coshocton

When
June 4, 6:40 PM EST
Where
Coshocton County, 0.69 mi S of Coshocton
Measured
1 in hail
Reported by
Public
Coordinates
40.260, -81.850

Hail, Coshocton

When
June 4, 6:49 PM EST
Where
Coshocton County, 3.76 mi W of Plainfield
Measured
1 in hail
Reported by
Public
Coordinates
40.210, -81.790

Thunderstorm Wind, Tuscarawas

When
June 4, 6:55 PM EST
Where
Tuscarawas County, 1.26 mi WSW of Uhrichsville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.390, -81.350

Law enforcement reported trees down and a transformer on fire in Uhrichsville.

Thunderstorm Wind, Belmont

When
June 4, 8:15 PM EST
Where
Belmont County, 1.73 mi NNE of Temperanceville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.925, -81.223

Law enforcement reported a large tree down blocking State Route 379 south of Barnesville.

Thunderstorm Wind, Coshocton

When
June 4, 8:30 PM EST
Where
Coshocton County, 3.93 mi ENE of Layland
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.450, -81.900

Law enforcement reported trees down south of Millersville.

Thunderstorm Wind, Monroe

When
June 4, 8:45 PM EST
Where
Monroe County, 0.69 mi S of Woodsfield
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
39.760, -81.120

Emergency management reported trees down in and around Woodsfield.

Hail, Monroe

When
June 4, 8:50 PM EST
Where
Monroe County, 0.69 mi S of Woodsfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.760, -81.120

Hail, Monroe

When
June 4, 8:57 PM EST
Where
Monroe County, 0.69 mi S of Woodsfield
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.760, -81.120

Thunderstorm Wind, Muskingum

When
June 4, 9:30 PM EST
Where
Muskingum County, 0.87 mi SE of Zanesville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
39.940, -82.010

Emergency management reported trees and power lines down in Zanesville and around the county.

Flash Flood, Muskingum

When
June 5, 1:00 AM EST to 3:00 AM EST
Where
Muskingum County, 0.74 mi WSW of Zanesville Parr Arpt to 0.58 mi WSW of Zanesville Parr Arpt
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
39.996, -82.033

Law enforcement reported flash flooding on Northpointe Drive and Frazeysburg Road.

Flash Flood, Muskingum

When
June 5, 1:00 AM EST to 3:00 AM EST
Where
Muskingum County, 1.87 mi NNW of Trinway to 1.74 mi NNW of Trinway
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
40.153, -82.038

Law enforcement reported flash flooding on Raiders Road and Frazeysburg Road.

Flash Flood, Muskingum

When
June 5, 1:00 AM EST to 3:00 AM EST
Where
Muskingum County, 0.69 mi N of Adams Mills to 1.56 mi NNE of Adams Mills
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.160, -81.950

Law enforcement reported flash flooding on State Route 16 near Adams Mills.

Flash Flood, Muskingum

When
June 5, 2:15 AM EST to 3:15 AM EST
Where
Muskingum County, 0.69 mi S of Ironspot to 1.97 mi ESE of Roseville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
39.810, -82.070

Law enforcement reported flash flooding southeast of Roseville on Cannelville Road, Zanesville Road, and East Athens Road.

Flood, Muskingum

When
June 5, 5:15 AM EST to 7:00 AM EST
Where
Muskingum County, North Zanesville to 4.24 mi NNW of Sonora
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
39.980, -82.000

Law enforcement reported flooding continued from earlier rains across several roads throughout the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320403, 320423, 320411, 320415, 320409, 320414, 320417, 320413, 320421, 320412, 320416, 320419, 320422, 320427, 320425, 320429, 320428, 320424, 320426, 320399, 320401, 320406, 320407, 320408.